Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Paducah, KY

November 6, 20074 states

NWS Paducah, KY issued this red flag warning at Nov 6, 2007, 4:05 AM CST for 4 states. It took effect at Nov 6, 2007, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 4:05 AM CST (10:05 UTC)
In effect from
Nov 6, 2007, 11:00 AM CST
Expired
Nov 6, 2007, 5:00 PM CST
In force
6 hr
Issued by
NWS Paducah, KY
All 63 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 061005
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
405 AM CST TUE NOV 6 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076-
085>087-098-100-106>112-114-062300-
/O.UPG.KPAH.FW.A.0004.071106T1900Z-071106T2300Z/
/O.NEW.KPAH.FW.W.0008.071106T1700Z-071106T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-
BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING...THE SHAWNEE NATIONAL FOREST...
THE LAND BETWEEN THE LAKES NATIONAL RECREATIONAL AREA...
THE MARK TWAIN NATIONAL FOREST
405 AM CST TUE NOV 6 2007 /505 AM EST TUE NOV 6 2007/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /NOON EST/ THIS
MORNING TO 5 PM CST /6 PM EST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM CST /NOON EST/ THIS
MORNING TO 5 PM CST /6 PM EST/ THIS AFTERNOON. THIS UPGRADES
AND REPLACES THE FIRE WEATHER WATCH...NOW NO LONGER IN EFFECT.

GUSTY NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF A STRONG
COLD FRONT THAT MOVED THROUGH MONDAY AFTERNOON. THE WINDS COMBINED
WITH LOW HUMIDITY AND DRY VEGETATION WILL RESULT IN KEY FIRE
WEATHER PARAMETERS REACHING CRITICAL LEVELS.

DISPATCHERS ARE ASKED TO ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL LIKELY BE REACHED. A COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION COULD CREATE EXPLOSIVE FIRE GROWTH 
POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Nov 6, 2:59 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 6, 2:59 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CST TUE NOV 6 2007

.DISCUSSION...
MAIN FORECAST ISSUES REVOLVE AROUND LOW HUMIDITY/STRONG WINDS THIS
AFTERNOON AND HARD FREEZE TONIGHT.

A COLD FRONT SWEPT ACROSS THE REGION MONDAY AFTERNOON...TOUCHING
OFF A LINE OF THUNDERSTORMS DURING THE MID TO LATE AFTERNOON.
EARLY THIS MORNING...THE FRONT HAS PUSHED WELL SOUTHEAST OF THE
AREA...WITH A 1035 MB CANADIAN HIGH OVER THE PLAINS BECOMING THE
DOMINANT WEATHER FEATURE.

MAIN STORY TODAY WILL BE THE MUCH DRIER AIR MASS AMIDST A STRONG
COLD AIR ADVECTION PATTERN. DEW POINTS ARE ALREADY IN THE LOWER TO
MID 20S AREA-WIDE. ABUNDANT SUNSHINE WILL ONLY PROMOTE FURTHER
MIXING OF DRY AIR TO THE SURFACE LATER TODAY...WITH AFTERNOON DEW
POINTS BOTTOMING OUT IN THE TEENS. COMBINED WITH GUSTY NORTHWEST
WINDS...THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER
AT LEAST A PART OF THE AREA. SPECIFICS WITH REGARD TO POTENTIAL
RED FLAG CONDITIONS WILL BE ADDRESSED IN A SEPARATE FIRE WEATHER
DISCUSSION LATER THIS MORNING. A SCATTERING OF STRATOCUMULUS
CLOUDS MAY DEVELOP IN THE HEAT OF THE DAY EAST OF A MOUNT VERNON
ILLINOIS TO CADIZ KENTUCKY LINE...SO SLIGHTLY COOLER TEMPERATURES
AND HIGHER HUMIDITIES ARE EXPECTED IN THIS REGION.

THE SURFACE HIGH WILL STILL BE WEST OF THE AREA TONIGHT. AS THE
PRESSURE GRADIENT RELAXES AND WINDS GO CALM THIS EVENING...STRONG
RADIATIONAL COOLING WILL DEVELOP OVERNIGHT. LOWS ACROSS THE BOARD
WILL BE IN THE MID 20S...WITH LOWER 20S POSSIBLE IN THE VALLEYS
AND LOW-LYING AREAS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
AS A RESULT...A FREEZE WARNING WILL BE ISSUED FOR TONIGHT AS A
FOLLOW-UP TO THE FREEZE WATCH ISSUED YESTERDAY AFTERNOON.

PATTERN SHOULD REMAIN QUIET AND COOL WEDNESDAY THROUGH SATURDAY. A
REINFORCING COLD FRONT/CLIPPER TYPE SYSTEM WILL LIKELY COME THROUGH
DRY THURSDAY NIGHT...WITH MOST OF THE PRECIP STAYING WELL TO OUR
NORTH AND EAST. THE NEXT SYSTEM TO BRING RAIN CHANCES WILL NOT COME
INTO PLAY UNTIL LATE NEXT WEEKEND AS ANOTHER FRONT AND UPPER LEVEL
SHORTWAVE MOVE EAST FROM THE PLAINS.

OVER THE PAST WEEK...COLDEST GUIDANCE HAS GENERALLY BEEN THE WAY
TO GO...ESPECIALLY AT NIGHT. WITH THE MAV STILL THE WARM OUTLIER...
WILL GENERALLY FOLLOW A BLEND OF THE COOLER FWC/MET MOS. NO
CHANGES TO THE FORECAST WERE NEEDED BEYOND THURSDAY.

&&

.AVIATION...
CONDITIONS WILL BE VFR TODAY AND TONIGHT. SOME CU/STRATO-CU MAY
AFFECT KEVV AND KOWB LATER TODAY. NW WINDS MAY BE GUSTY AT TIMES
TODAY. A FEW GUSTS MAY EXCEED 20KTS. THE WINDS WILL DIMINISH TO
5 KTS OR LESS OVERNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR ALL COUNTIES.

     FIRE WEATHER WATCH THIS AFTERNOON FOR ALL COUNTIES.

MO...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR ALL COUNTIES.

     FIRE WEATHER WATCH THIS AFTERNOON FOR ALL COUNTIES.

IL...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR ALL COUNTIES.

     FIRE WEATHER WATCH THIS AFTERNOON FOR ALL COUNTIES.

IN...FREEZE WARNING FROM 11 PM CST THIS EVENING /MIDNIGHT EST/ TO
     9 AM CST /10 AM EST/ WEDNESDAY FOR ALL COUNTIES.

     FIRE WEATHER WATCH THIS AFTERNOON FOR ALL COUNTIES.

&&

PUBLIC...RJP
AVIATION...CN
Hazardous weather outlook, Nov 5, 5:33 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CST MON NOV 5 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
533 PM CST MON NOV 5 2007 /633 PM EST MON NOV 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON...AND A
FREEZE WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING. REFER TO THE WATCH PRODUCTS FOR MORE DETAILED
INFORMATION.

THUNDERSTORMS ARE FORECAST ON VETERANS DAY...INCLUDING THE SMALL
POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS COULD BE NEEDED VETERANS DAY IF THE SEVERE POTENTIAL COMES
TO FRUITION.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:50 AM CSTFreeze WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more29 hr

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.